Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 7, 2020, 3:00 AM CST for 8 counties in Oklahoma. It took effect at Mar 7, 2020, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2020, 3:00 AM CST (09:00 UTC)
- In effect from
- Mar 7, 2020, 12:00 PM CST
- Expired
- Mar 7, 2020, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967 WWUS84 KTSA 070900 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 300 AM CST Sat Mar 7 2020 ...HIGH FIRE DANGER THIS AFTERNOON FOR PORTIONS OF NE OK... OKZ054>056-059-080100- /O.NEW.KTSA.FW.W.0002.200307T1800Z-200308T0100Z/ Osage-Washington OK-Nowata-Pawnee- 300 AM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS ACROSS PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 7 PM CST this evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, and Pawnee counties. * WIND...Strong southerly winds gusting to around 30 mph. * HUMIDITY...RH values falling into the 20 to 25 percent range. * TEMPERATURE...Highs in the upper 60s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
3 follow-up statements
370 WWUS84 KTSA 071928 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 128 PM CST Sat Mar 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS ONGOING ACROSS PORTIONS OF NORTHEAST OKLAHOMA... OKZ057-060>062-067-080100- /O.EXA.KTSA.FW.W.0002.000000T0000Z-200308T0100Z/ Craig-Tulsa-Rogers-Mayes-Wagoner- 128 PM CST Sat Mar 7 2020 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. * AFFECTED AREA...IN Oklahoma, Craig, Tulsa, Rogers, Mayes, and Wagoner counties. * WIND...Strong southerly winds gusting to around 30 mph. * HUMIDITY...RH values falling into the 20 to 25 percent range. * TEMPERATURE...Highs in the upper 60s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054>056-059-080100- /O.CON.KTSA.FW.W.0002.000000T0000Z-200308T0100Z/ Osage-Washington OK-Nowata-Pawnee- 128 PM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, and Pawnee counties. * WIND...Strong southerly winds gusting to around 30 mph. * HUMIDITY...RH values falling into the 20 to 25 percent range. * TEMPERATURE...Highs in the upper 60s. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ Lacy
945 WWUS84 KTSA 072050 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 250 PM CST Sat Mar 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS ONGOING ACROSS PORTIONS OF NORTHEAST OKLAHOMA... OKZ054>057-059-080500- /O.NEW.KTSA.FW.A.0002.200308T1700Z-200309T0000Z/ /O.CON.KTSA.FW.W.0002.000000T0000Z-200308T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee- 250 PM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, and Pawnee counties. * WIND...Strong southerly winds gusting to around 30 TO 35 mph. * HUMIDITY...RH values falling into the 20 to 25 percent range. * TEMPERATURE...Highs in the upper 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. A fire weather watch means that critical fire weather conditions are forecast to occur. && $$ OKZ060>062-067-080100- /O.CON.KTSA.FW.W.0002.000000T0000Z-200308T0100Z/ Tulsa-Rogers-Mayes-Wagoner- 250 PM CST Sat Mar 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... * AFFECTED AREA...IN Oklahoma, Tulsa, Rogers, Mayes, and Wagoner counties. * WIND...Strong southerly winds gusting to around 30 mph. * HUMIDITY...RH values falling into the 20 to 25 percent range. * TEMPERATURE...Highs in the upper 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Report any fires immediately to local officials. && $$
131 WWUS84 KTSA 080106 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 706 PM CST Sat Mar 7 2020 ...CRITICAL FIRE WEATHER CONDITIONS ONGOING ACROSS PORTIONS OF NORTHEAST OKLAHOMA... OKZ054>057-059-081000- /O.EXP.KTSA.FW.W.0002.000000T0000Z-200308T0100Z/ /O.CON.KTSA.FW.A.0002.200308T1700Z-200309T0000Z/ Osage-Washington OK-Nowata-Craig-Pawnee- 706 PM CST Sat Mar 7 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA. ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Fire Weather Watch, which is in effect from Sunday afternoon through Sunday evening. * AFFECTED AREA...IN Oklahoma, Osage, Washington, Nowata, Craig, and Pawnee counties. * WIND...Strong southerly winds gusting to around 30 TO 35 mph. * HUMIDITY...RH values potentially falling into the 20 to 25 percent range. * TEMPERATURE...Highs in the upper 60s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. && $$ OKZ060>062-067-080215- /O.EXP.KTSA.FW.W.0002.000000T0000Z-200308T0100Z/ Tulsa-Rogers-Mayes-Wagoner- 706 PM CST Sat Mar 7 2020 ...RED FLAG WARNING HAS EXPIRED FOR VERY DRY AND WINDY CONDITIONS FOR PORTIONS OF NORTHEAST OKLAHOMA.. Red flag warning criteria are no longer being met as temperatures cool and relative humidity values rise with the loss of daytime heating. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 7, 2:54 AM CST, 6 minutes earlier.
Area forecast discussion, Mar 7, 2:54 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
254 AM CST Sat Mar 7 2020
.DISCUSSION...
High fire danger this afternoon as winds begin to increase with
minimum relative humidities falling below critical levels across
portions of northeast Oklahoma. A red flag warning will be issued
for Osage/Pawnee/Washington/Nowata counties as wind gusts to around
30 mph this afternoon with RH values falling below 25 percent. High
clouds will keep temperatures a few degrees cooler than otherwise,
but still expect highs in the mid to upper 60s in most areas.
Although low level moisture will continue to increase into the day
Sunday, gusty south winds will likely persist with an elevated fire
danger across portions of NE OK/NW AR.
Upper wave will move out of the northern Baja region early Sunday
lifting northeast into the region Sunday night. Widespread showers
will likely spread into eastern Oklahoma Sunday night, moving into
northwest Arkansas by Monday morning. Still the potential for a few
embedded thunderstorms during this time, however overall instability
will likely remain limited with system. Weak cold front will move
into the area Monday afternoon with the main precip chances ending
Monday evening as boundary stalls over the Arklatex region into
Tuesday.
Shower and thunderstorm chances return by Wednesday as upper wave
approaches in northwest flow aloft. ECMWF a little stronger and
further south with upper feature, pushing cold front south of the
area on Thursday with dry conditions. Generally stayed closer to GFS
solution, which stalls front over area on Thursday with a continued
chance for scattered thunderstorms near the boundary. A more
significant upper storm system approaches from the southwest on
Friday into the early part of next weekend with the potential for
heavier rainfall.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 44 67 56 / 0 0 0 80
FSM 66 40 69 53 / 0 0 0 80
MLC 66 44 67 56 / 0 0 0 80
BVO 68 42 67 54 / 0 0 0 90
FYV 63 39 67 51 / 0 0 0 80
BYV 63 42 66 50 / 0 0 0 80
MKO 65 42 67 54 / 0 0 0 80
MIO 65 44 66 52 / 0 0 0 90
F10 66 44 67 56 / 0 0 0 80
HHW 64 42 67 55 / 0 0 0 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from noon today to 7 PM CST this evening for
OKZ054-055-059.
AR...None.
&&
LONG TERM....12Hazardous weather outlook, Mar 6, 4:45 PM CST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 445 PM CST Fri Mar 6 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 445 PM CST Fri Mar 6 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...High Wind Potential. MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. THURSDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Fire spread conditions will increase on Saturday for portions of northeast Oklahoma, especially to the northwest of Interstate 44. In this area, near critical fire spread rates will be possible during the afternoon as minimum relative humidities from 20 to 25 percent and southerly winds gusting in the 25 to 30 mph range are expected. Thunderstorm potential will exist Sunday night into Monday as moisture increases ahead of a fast moving upper level disturbance. Another round of thunderstorms will be possible Wednesday and into Thursday as a cold front moves through the area. While severe weather is unlikely with the Sunday and Monday activity, instability and deep layer shear may be sufficient for a few severe thunderstorms Wednesday and Thursday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:50 PM CST | Fire Weather Watch | TSA | Craig, Nowata, Pawnee, Washington | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.